MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX 7-9MMX30MM TPRSCR; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOINTRAFIX 7-9MMX30MM TPRSCR; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 254624
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer in (b)(6) that during an anterior cruciate ligament reconstruction surgery on (b)(6) 2021, it was observed that the biointrafix 7-9mmx30mm tprscr device was broken off.All the broken parts were removed.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, it was observed that the anchor was broken near the distal part.The complaint reported was confirmed.The possible root cause for the issue reported could be related when the tapping was off angle or excessive force was used while tapping causing the screw to break.As per ifu, failure to insert the screw along the tunnel axis may result in device damage.Insert hex driver into tapered screw to a fully seated position.Failure to engage screw completely may result in damage to tapered screw during implantation.A manufacturing record evaluation was performed for the finished device lot number: 7l20928, and no nonconformance's were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : the complaint device has not been returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it was observed that the anchor was broken near the distal part.The complaint reported was confirmed.The photo do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.As a result, we cannot determine a root cause for the reported failure, but it is also a possibility that the tapping was off angle or excessive force was used while tapping causing the screw to break.As per ifu, failure to insert the screw along the tunnel axis may result in device damage.Insert hex driver into tapered screw to a fully seated position.Failure to engage screw completely may result in damage to tapered screw during implantation.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BIOINTRAFIX 7-9MMX30MM TPRSCR
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key13005037
Report Number1221934-2021-03748
Device Sequence Number4925998
Product Code HWC
UDI-Device Identifier10886705013210
UDI-Public10886705013210
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number254624
Device Catalogue Number254624
Device Lot Number7L20928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer01/11/2022
01/17/2022
01/29/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/12/2022
01/18/2022
01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown